Ohio, 2001

High Wind in Ohio, February 9, 2001

February 9, 2001 · NWS ILN · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 9, 2:52 PM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Feb 9, 2:52 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EST FRI FEB 9 2001

STRONG UPPER TROF MOVING THROUGH MISSISSIPPI VALLEY IS PROGGED TO
LIFT THROUGH THE GREAT LAKES TO NORTHEAST CANADA BY SATURDAY
AFTERNOON. IN THE MEANTIME WE ARE DEALING WITH RECORD HIGH
TEMPS...STRONG WINDS...AND POSSIBLE SVR WX.

MODELS DOING GOOD JOB IN PLACING SFC LOW OVER MICHIGAN AT 18Z.
STRONG COLD FRONT EXTENDING SOUTH FROM LOW IS FCST TO MOVE THROUGH
BETWEEN 00Z AND 06Z. STRONG LOW LEVEL FLOW AHEAD AND ALONG FRONT HAS
RESULTED IN WIND ADVISORY CRITERIA BEING MET. WINDS SHOULD SUBSIDE
BELOW ADVISORY CRITERIA RATHER QUICKLY BEHIND FRONT...BY MIDNIGHT IN
WEST AND AFTER MIDNIGHT IN EAST.

LOW LEVEL FLOW WILL ALSO ENERGIZE SHRA/TSRA. MAIN AREA OF PRECIP IS
ALONG INDIANA/ILLINOIS BORDER. THOUGH NO SVR TSRA HAVE BEEN
OCCURRING TO OUR WEST...WILL KEEP MENTION OF POSSIBLE SVR ALONG OHIO
RIVER WITH POTENTIAL DAMAGING GUSTS.

A RETURN TO COLDER AND MORE TRANQUIL CONDITIONS WILL FOLLOW THE
FRONT WITH RAPID DRYING INDICATED AS HIGH MOVES IN. MOSTLY SUNNY AND
COLDER WILL WORK FOR SATURDAY...WITH SIMILAR CONDITIONS ON SUNDAY.
CLOUDS SHOULD INCREASE SUNDAY NIGHT WITH SYSTEM PASSING SOUTH NEAR
THE GULF COAST.

FWC TEMPS LOOK GENERALLY GOOD THROUGH THE FCST PERIOD...SO I WILL
NOT DEVIATE MORE THAN A COUPLE OF DEGREES.  TONIGHT'S LOWS LOOK A
BIT OPTIMISTIC SO WILL UNDERCUT SLIGHTLY AT CVG AND DAY. SATURDAY'S
HIGHS LOOK SLIGHTLY LOW...AND SUNDAY'S SLIGHTLY HIGH AT CVG AND CMH.

.ILN...
...WIND ADVISORY THIS EVENING FOR
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-051>
053-060>062-070>072-077-078.
...WpIND ADVISORY TONIGHT FOR
KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088.

CONIGLIO

In the hours before

Special weather statement, Feb 9, 3:41 PM EST, 3 hours 9 minutes before
INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-100330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
341 PM EST FRI FEB 9 2001

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING.

THE STORM PREDICTION CENTER HAS INDICATED THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS THIS EVENING ACROSS SOUTHERN OHIO...NORTHERN
KENTUCKY...AND SOUTHEAST INDIANA.  SOME OF THE CITIES AFFECTED BY
THE SEVERE WEATHER THREAT ARE CINCINNATI AND PORTSMOUTH.

A STRONG COLD FRONT WILL MOVE QUICKLY ACROSS THE OHIO VALLEY THIS
EVENING.  A LINE OF SHOWERS AND A THUNDERSTORMS WILL MOVE IN ALONG
AND AHEAD OF THE FRONT.  SOME OF THE THUNDERSTORMS MAY REACH SEVERE
LIMITS...BRINGING THE THREAT OF WIND GUSTS TO 60 MPH.

THE RISK FOR SEVERE WEATHER WILL END AFTER THE FRONT CROSSES
THE AREA TONIGHT. MUCH COLDER AIR WILL FOLLOW THE FRONT ON SATURDAY.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR
ACTIVATION LATER THIS AFTERNOON AND EVENING.  STAY TUNED TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA SOURCE FOR THE LATEST ON THIS
POTENTIALLY DANGEROUS SEVERE WEATHER EVENT.

CONIGLIO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Hamilton

When
February 9, 6:50 PM EST
Where
Hamilton forecast zone
Measured
50 kt (58 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A line of showers ahead of a strong cold front produced a wind gust to 58 mph at Lunken Municipal Airport.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230997.